Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 146, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 28, 2009, 7:20 PM CDT for Fayette County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2009, 7:20 PM CDT (00:20 UTC)
- Expired
- Sep 28, 2009, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Fayette County, TX
The radar
The Ft Hood radar (KGRK), 102 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 7:22 PM CDT | HAIL 1.75 | 5 N La Grange, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 290020 SVREWX TXC149-290045- /O.NEW.KEWX.SV.W.0146.090929T0020Z-090929T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 PM CDT MON SEP 28 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FAYETTE COUNTY... * UNTIL 745 PM CDT. * AT 719 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF LA GRANGE ALONG HIGHWAY 77...AND MOVING SOUTH AT 5 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WARRENTON...RABBS PRAIRIE AND RUTERSVILLE. LAT...LON 2996 9663 2983 9686 3001 9696 3010 9679 TIME...MOT...LOC 0019Z 345DEG 5KT 3001 9684 $$
1 follow-up statement
000
WWUS54 KEWX 290033
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 PM CDT MON SEP 28 2009
TXC149-290045-
/O.CON.KEWX.SV.W.0146.000000T0000Z-090929T0045Z/
FAYETTE TX-
733 PM CDT MON SEP 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL FAYETTE COUNTY...
AT 733 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR RUTERSVILLE...OR 6 MILES NORTHEAST OF LA GRANGE...MOVING
SOUTH AT 5 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE RABBS PRAIRIE.
LAT...LON 3010 9679 2997 9670 2987 9684 3002 9694
3007 9685
TIME...MOT...LOC 0033Z 345DEG 5KT 2999 9683
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 6:16 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 28, 6:16 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 616 PM CDT MON SEP 28 2009 .AVIATION... A WEAK COLD FRONT WAS PUSHING SOUTHWARD THRU THE HILL COUNTRY AND ACROSS S CENTRAL TX THIS EVENING WITH SCT SHRA AND ISOLD TSRA DEVELOP AHEAD AND BEHIND THE FRONT. LIGHT SE WINDS AHEAD OF THE FRONT WILL SHIFT TO NE AT 5 TO 15 KNOTS. VFR CONDITIONS WILL PREVAIL EXCEPT FOR LOWER MVFR-IFR CONDITIONS IN THE SHRA/TSRA OVERNIGHT. MVFR CIGS WILL FORM MAINLY AHEAD OF THE FRONT AFTER 08Z AND CONTINUE THROUGH ABOUT 15Z-17Z INCLUDING THE KSAT/KSSF AND KDRT TAF SITES. SCT SHRA AND ISOLD SHRA WILL REDEVELOP ALONG THE NEAR STATIONARY FRONTAL BOUNDARY WITH HEATING ON TUESDAY. && .PREV DISCUSSION... /ISSUED 321 PM CDT MON SEP 28 2009/ DISCUSSION... ATMOSPHERIC MOISTURE IS ON THE UPTREND ACROSS OUR AREA AND THIS IS REFLECTED IN THE SURFACE DEWPOINT TEMPERATURES...WHICH AT 12Z WERE UP AN AVERAGE OF 3 DEGREES COMPARED TO 24H PRIOR. THE LATEST KEWX AND KDFX VAD WIND PROFILES IMPLY THIS INCREASE IN MOISTURE AS WELL WITH WINDS BACKING FROM THIS MORNING UNTIL 3PM UP TO ROUGHLY 14K FEET ABOVE GROUND LEVEL. THE 12Z NAM12 SHOWS PWATS INCREASING THIS EVENING UP TO 1.9 INCHES NEAR KDRT AND KSAT...THEN UP TO SLIGHTLY OVER 2 INCHES ALONG OUR SOUTHERN-MOST COUNTIES. GIVEN THESE ABOVE NORMAL PWAT VALUES...A SLOWING/STALLING FRONT (CURRENTLY PUSHING INTO OUR NORTHERN-MOST COUNTIES) AND WEAK STEERING WINDS IN THE MID LEVELS OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL POTENTIAL LOOKS TO BE ON THE INCREASE. THE GREATEST THREAT FOR LOCALLY HEAVY RAINFALL OF 1-2+ INCHES WILL GENERALLY BE ALONG AND SOUTH OF INTERSTATE 10 UNTIL MIDNIGHT. CONVECTION IS FORECAST TO TREND DOWN BY THEN...WITH A LOSS OF SURFACE HEATING AND DRIER AIR FILTERING- IN BEHIND THE FRONT. RAIN CHANCES WILL DECREASE TUESDAY...BUT HANG-IN THE FORECAST FOR THE NEXT SEVEN DAYS. THE NEXT JUMP IN CHANCES WILL BE THURSDAY NIGHT WITH ANOTHER WEAK FRONT. THE 12Z GFS40 LINGERS MOISTURE AND THE TAIL-END OF THE FRONT OVER OUR AREA FRIDAY INTO SATURDAY...BUT THE 12Z ECMWF CLEANS US OUT UNTIL LATE SATURDAY NIGHT. THESE DIFFERENCES ARE DUE TO SUBTLE VARIATIONS IN THE FORECAST POSITIONS OF SYNOPTIC SCALE LOW PRESSURE SYSTEMS BETWEEN THE TWO MODEL SOLUTIONS. OUR FORECAST WILL BE CLOSER TO THE GFS GIVEN THE RECENT WETTER TRENDS. ANOTHER INCREASE IN RAIN CHANCES WILL HAPPEN LATE IN THE WEEKEND WITH A LARGE UPPER LOW FORECAST TO DEVELOP AND DIVE SOUTH INTO THE WESTERN ROCKIES...THEN PICK UP PACIFIC MOISTURE WHICH IS FORECAST TO MOVE ACROSS MEXICO INTO TEXAS. THE 12Z GFS AND ECMWF SHOW MOST OF THIS MOISTURE MOVING FURTHER NORTH OF OUR CWFA WHEN COMPARED TO YESTERDAYS 12Z RUNS...BUT THERE IS PLENTY OF ROOM FOR ERROR AT 144H+. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 85 69 88 74 / 30 20 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 65 84 66 89 73 / 40 20 10 20 10 NEW BRAUNFELS MUNI AIRPORT 65 87 68 88 73 / 50 30 10 20 10 BURNET MUNI AIRPORT 62 82 66 85 72 / 20 10 10 10 - DEL RIO INTL AIRPORT 71 88 73 92 76 / 50 20 10 - - GEORGETOWN MUNI AIRPORT 63 84 68 86 73 / 20 10 10 20 10 HONDO MUNI AIRPORT 69 88 70 90 72 / 60 30 10 10 - SAN MARCOS MUNI AIRPORT 64 85 68 87 73 / 50 20 10 20 10 LA GRANGE - FAYETTE REGIONAL 64 86 68 87 73 / 50 30 20 30 10 SAN ANTONIO INTL AIRPORT 67 87 71 88 75 / 60 30 10 20 10 STINSON MUNI AIRPORT 68 87 71 89 73 / 60 30 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, Sep 28, 5:32 AM CDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CDT MON SEP 28 2009 TXZ171>173-183>194-202>209-217>225-228-291045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 28, 5:16 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 PM CDT MON SEP 28 2009 TXZ185>187-282315- BANDERA-KERR-REAL- 516 PM CDT MON SEP 28 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BANDERA...KERR AND REAL COUNTIES... AT 514 PM CDT...A STRONG THUNDERSTORM WAS INDICATED 10 MILES SOUTHWEST OF KERR WILDLIFE MGMT AREA...OR 18 MILES NORTH OF VANDERPOOL...MOVING SLOWLY EAST AT 5 TO 10 MPH. PEOPLE IN NORTHEASTERN REAL...NORTHWESTERN BANDERA AND WESTERN KERR COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Sep 28, 7:07 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 707 PM CDT MON SEP 28 2009 TXZ209-290030- FAYETTE- 707 PM CDT MON SEP 28 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE COUNTY... AT 706 PM CDT...A STRONG THUNDERSTORM WAS INDICATED 8 MILES NORTH OF LA GRANGE...MOVING SOUTH AT 10 MPH. PEOPLE IN NORTHEASTERN FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATION...LA GRANGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:05 PM CDT | Areal Flood Advisory | EWX | Gonzales, Karnes, Wilson | 115 min |
| Sep 28, 10:06 PM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 114 min |
| Sep 28, 10:33 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 27 min |
| Sep 28, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 44 min |
| Sep 28, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 31 min |
| Sep 28, 11:55 PM CDT | Areal Flood Advisory | EWX | Caldwell, Fayette, Gonzales, Lavaca | 2 hr |
| Sep 29, 1:27 AM CDT | Areal Flood Advisory | EWX | Maverick | 108 min |
| Sep 29, 2:35 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Sep 29, 2:49 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Williamson | 116 min |
| Sep 29, 3:42 AM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 105 min |
| Sep 29, 4:48 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Travis, Williamson | 117 min |
| Sep 29, 5:15 AM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| Sep 29, 12:17 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.